MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381447
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported during use of the bd insyte¿ autoguard¿ shielded iv catheter ¿the catheter disconnected from the catheter hub.¿ there was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: lot analysis: the lot was built on afa line 6, from may 7, 2017 thru may 9, 2017.Review of the dhr revealed all required challenges samples and testing was performed per specification in accordance with the in-process sampling plans.Per review it was noted that there were no reject activity findings throughout the build of this lot that would impact upon the quality of the product.Setup and in process samples for separation catheter from adapter were performed on various stages throughout the process, all the inspections passed per specifications.Visual analysis: observations and testing: received one used iag 18 ga unit from the lot number 7121778.The unit consisted of the retracted needle/safety barrel assembly, adapter and the wedge with the tubing.Visual/microscopic examination: the wedge and tubing had back out of the adapter.Bodily fluids/meds on the wedge and inside of the adapter.Investigation samples(s) meet manufacturing specifications: no, the returned unit provided for evaluation revealed the wedge/tubing had back out of the adapter.Conclusions: the defect separation catheter from adapter; as stated as the reported code was confirmed.A wedge back-out occurs when the depth of the adapter is not swaged sufficiently to maintain the required fit between the wedge and adapter.When the defect occurs, often the wedge and tubing are retracted with the needle into the safety chamber.Root cause: relationship of device to the reported incident: manufacturing.A definitive root cause could not be determined from the sample but the defect would have originated from a manufacturing issue.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7322651
Report Number1710034-2018-00094
Device Sequence Number19233899
Product Code FOZ
UDI-Device Identifier30382903814474
UDI-Public30382903814474
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2020
Device Catalogue Number381447
Device Lot Number7121778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;